Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Swelling, pain and numbness in hand after shot of heroin. Treatable at home?

my boyfriend did a shot of heroin into his wrist and he thinks he missed. Usually the lump from missing a shot goes away in a few minutes. But it has been over 4.days the lump has gotten bigger now his hand is starting to swell . His fingers are going numb and he can t.use his hand. The pain is severe and throbs. It is a nasty color red, like infection red. The top layer is all fill of liquid. He pulled the top layer of soon off whichhad pus and now it is oozing a yellow liquid. what is it? He won t go to the doctor. Is this able to be treated at home?
Asked On : Thu, 31 Jan 2013
Answers:  1 Views:  807
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Jun 2013
Hi there ~

I understand your concerns. Shooting up heroin is associated with localized inflammation of the vein or the cutaneous tissue if improperly used and may result in infection. I believe that the lump on your skin is due to infection that is getting worse and it could be an abscess. I also think that it is impinging on the nerve to the extent that your fingers are getting numb. I believe that the color also indicates in this direction. A consultation with a local doctor to have the abscess drained and having an antibiotic that will help heal the infection is what you need to take care of the issue. You may use over the counter anti inflammatory and analgesic medications. I do not think you can be treated at home and you most definitely need to visit with a doctor.

I hope this helps. Take care and have a lovely day!
Answered: Sun, 30 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor